Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 27, 2018, 12:39 AM CDT for Pecos County, Terrell County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2018, 12:39 AM CDT (05:39 UTC)
- Expired
- Mar 27, 2018, 1:02 AM CDT
- In force
- 23 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 154 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
693
WUUS54 KMAF 270539
SVRMAF
TXC371-443-270645-
/O.NEW.KMAF.SV.W.0006.180327T0539Z-180327T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1239 AM CDT TUE MAR 27 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Pecos County in southwestern Texas...
Northeastern Terrell County in southwestern Texas...
* Until 145 AM CDT
* At 1239 AM CDT, a severe thunderstorm was located 14 miles
northeast of Sanderson, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sheffield and Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3037 10169
3016 10212 3027 10234 3082 10184 3076 10184
3075 10182 3070 10181 3066 10177 3065 10170
3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0539Z 220DEG 30KT 3027 10220
HAIL...1.00IN
WIND...60MPH
$$
671 follow-up statement
547
WWUS54 KMAF 270602
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
102 AM CDT TUE MAR 27 2018
TXC371-443-270612-
/O.CAN.KMAF.SV.W.0006.000000T0000Z-180327T0645Z/
Pecos TX-Terrell TX-
102 AM CDT TUE MAR 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
southwestern Texas.
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3037 10169
3016 10212 3027 10234 3082 10184 3076 10184
3075 10182 3070 10181 3066 10177 3065 10170
3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0601Z 220DEG 30KT 3042 10205
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 12:09 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 27, 12:09 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1209 AM CDT Tue Mar 27 2018 .UPDATE...Severe Thunderstorm Watch #20 has been cancelled. && .DISCUSSION...Severe Thunderstorm Watch #20 has been cancelled. Radar is indc that storms have moved east of our northern counties. Storms in Reagan County have weakened and moved out of the area. The storms in Terrell County while discrete...have not shown any organization or have intensified in the last hour. Therefore...in coordination with SPC have opted to cancel Severe Thunderstorm Watch #20. All products have been updated. Strobin && .AVIATION...An area of light precipitation will move eastward over the region overnight, and help keep a VFR ceiling over most terminals. VFR conditions will prevail through the day Tuesday, but thunderstorms could affect KHOB, KMAF and KINK late Tuesday afternoon/evening. Will likely add these to the next forecast TAF issuance at 27/12Z. Winds will come around to the southeast late Tuesday morning, but a cold front will turn winds to the north Tuesday evening. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 47 66 46 77 / 70 30 10 0 Carlsbad 43 70 43 76 / 20 10 0 0 Dryden 54 80 51 85 / 40 10 10 0 Fort Stockton 48 72 49 79 / 30 10 0 0 Guadalupe Pass 42 62 45 69 / 10 10 0 0 Hobbs 41 64 42 73 / 40 20 0 0 Marfa 36 66 35 72 / 10 10 0 0 Midland Intl Airport 46 68 47 77 / 60 20 10 0 Odessa 45 69 47 77 / 50 20 0 0 Wink 45 72 44 79 / 40 20 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/33/67
Hazardous weather outlook, Mar 26, 3:24 PM CDT, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 324 PM CDT Mon Mar 26 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 324 PM CDT Mon Mar 26 2018 /224 PM MDT Mon Mar 26 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will be possible this afternoon and tonight, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. Some storms may be severe, mainly along and east of a Snyder to McCamey line, with large hail and damaging winds possible. Severe Thunderstorm Watches are in effect through this evening for the eastern Permian Basin and lower Trans Pecos. Near-critical fire weather conditions are expected through this evening over portions of Presidio County and the Big Bend area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will be possible Tuesday, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. A few storms could be strong to severe, mainly over the Permian Basin and lower Trans Pecos, with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Mar 26, 7:58 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
758 PM CDT MON MAR 26 2018
TXZ061-062-069-270145-
Midland TX-Ector TX-Upton TX-
758 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND AND NORTHWESTERN UPTON COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Crane, moving north at 45 mph.
Nickel size hail, very heavy rain and wind gusts of 50 to 55 mph
will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Ector...southwestern Midland and northwestern Upton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3146 10209 3148 10229 3171 10233 3178 10208
3170 10184
TIME...MOT...LOC 0057Z 184DEG 40KT 3155 10219
49Special weather statement, Mar 26, 8:32 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
832 PM CDT MON MAR 26 2018
TXZ069-270215-
Upton TX-
832 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UPTON COUNTY UNTIL
915 PM CDT...
At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Rankin, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Rankin and rural areas north of Rankin on Highway 329.
A severe thunderstorm watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3112 10178 3119 10217 3133 10217 3139 10178
3135 10177
TIME...MOT...LOC 0131Z 251DEG 23KT 3125 10208
49Local storm report, Mar 26, 9:30 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
930 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 15 NE RANKIN 31.38N 101.76W
03/26/2018 E1.00 INCH Reagan TX PUBLIC
&&
DHSpecial weather statement, Mar 26, 9:34 PM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 934 PM CDT MON MAR 26 2018 TXZ070-270315- Reagan TX- 934 PM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAGAN COUNTY UNTIL 1015 PM CDT... At 934 PM CDT, Doppler radar was tracking a strong thunderstorm near Stiles, or 15 miles north of Big Lake, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Reagan County. A severe thunderstorm watch remains in effect until 200 AM CDT for western Texas. LAT...LON 3134 10156 3165 10158 3165 10127 3133 10127 TIME...MOT...LOC 0234Z 257DEG 30KT 3142 10150 49
Special weather statement, Mar 26, 9:54 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
954 PM CDT MON MAR 26 2018
TXZ070-270345-
Reagan TX-
954 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 1045
PM CDT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Texon, or 12 miles southwest of Big Lake, moving
northeast at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Big Lake, Texon, Best and Reagan County Airport.
LAT...LON 3109 10137 3108 10164 3108 10177 3136 10176
3137 10128
TIME...MOT...LOC 0253Z 229DEG 30KT 3112 10166
49Special weather statement, Mar 27, 12:29 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1229 AM CDT TUE MAR 27 2018
TXZ075-082-270630-
Pecos TX-Terrell TX-
1229 AM CDT TUE MAR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PECOS AND
TERRELL COUNTIES UNTIL 130 AM CDT...
At 1229 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Sanderson, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sheffield and Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3034 10166
3035 10170 3033 10174 3029 10176 3020 10176
3009 10229 3024 10239 3077 10184 3065 10177
3065 10170 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 0529Z 220DEG 30KT 3022 10228
67The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:22 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Mar 26, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 62 min |
| Mar 26, 7:58 PM CDT | Special Weather Statement | MAF | Midland | 47 min |
| Mar 26, 8:32 PM CDT | Special Weather Statement | MAF | Upton | 43 min |
| Mar 26, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 62 min |
| Mar 26, 9:34 PM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Mar 26, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Mar 26, 9:54 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Mar 27, 12:29 AM CDT | Special Weather Statement | MAF | Terrell | 61 min |
| Mar 27, 5:17 PM CDT | Areal Flood Advisory | MAF | Gaines | 118 min |
| Mar 27, 5:19 PM CDT | Special Weather Statement | MAF | Loving | 41 min |
| Mar 27, 5:47 PM CDT | Areal Flood Advisory | MAF | Gaines | 118 min |
| Mar 27, 6:08 PM CDT | Special Weather Statement | MAF | Gaines | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.